Alert archive / Missouri / Special Weather Statements in 2016

Special Weather Statement, NWS Kansas City, MO

March 31, 2016Pettis County, Missouri

NWS Kansas City, MO issued this special weather statement at Mar 31, 2016, 2:49 AM CDT for Pettis County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2016, 2:49 AM CDT (07:49 UTC)
Expired
Mar 31, 2016, 3:15 AM CDT
In force
26 min
Issued by
NWS Kansas City, MO

County Pettis County, MO

The radar

The Pleasant Hill radar (KEAX), 65 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 7.8 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2016-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2016-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1661 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

710 
WWUS83 KEAX 310749
SPSEAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
249 AM CDT THU MAR 31 2016
 
MOZ044-045-054-310815-
HENRY MO-PETTIS MO-JOHNSON MO-
249 AM CDT THU MAR 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PETTIS...
SOUTHEASTERN JOHNSON AND NORTHEASTERN HENRY COUNTIES UNTIL 315 AM
CDT...

AT 248 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LEETON...OR 10 MILES NORTHWEST OF WINDSOR...MOVING EAST AT 50 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WINDSOR...KNOB NOSTER...WHITEMAN AIR FORCE BASE...LA MONTE...LEETON...
GREEN RIDGE...CALHOUN...WHITEMAN AFB AND POST OAK.

LAT...LON 3869 9386 3883 9335 3857 9323 3851 9348
      3851 9351 3850 9352 3844 9375
TIME...MOT...LOC 0748Z 254DEG 42KT 3860 9370 

$$

MURRAY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Mar 30, 11:54 PM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, Mar 30, 11:54 PM CDT, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
1154 PM CDT WED MAR 30 2016

.DISCUSSION...
Issued at 411 PM CDT WED MAR 30 2016

Strong surface low over SE Nebraska has caused warm/moist air
advection into the area, with a warm sector characterized by
temperatures in the upper 60s to lower 70s and dewpoints in the
upper 50s to lower 60s. Cloud cover over the area has prevented
robust destabilization; however, there is enough instability present
to produce a few thunderstorms this evening, some strong to severe.
Expect some modest increase in instability with time as another hour
or two of potential heating within breaks in the clouds. With deep
layer shear approaching 35 to 45 kts through the night the
CAPE/shear relationship should be adequate to get a few strong
updrafts, and perhaps some severe storms. As of 20z and 21z winds
within the warm sector have veered a bit to around 200 degrees and
that should mitigate some of the low level turning, and might even
mitigate some of the convergence along the dry line, which is
running from SE Nebraska down to central Oklahoma. As the night
progresses expect storms that form along the dryline to eventually
congeal into a complex, that could include some embedded
supercellular activity. Low level shear should increase through the
night, which may bring into play some embedded spin-ups within any
line segments or QLCS structures. Expect these storms to move into
eastern Kansas and western Missouri by 4 pm to 5 pm, and into the KC
Metro area by 6 pm to 8 pm. The main hazards with these storms will
be wind and hail, although with ample low level shear an isolated
brief tornado or two could form.

Expect this activity to move out of the area during the overnight
hours and into central/eastern Missouri by midnight, if not a little
sooner. Upon cold frontal passage a drier air mass will move into
the area. Once the main mid level trough moves through the northern
and central plains it will have less than favorable atmosphere for
precipitation production, thus expect only some light showers across
far northern Missouri. Once those showers move out by Thursday and
Thursday night, cooler temperatures are in store for the rest of the
week and into the early weekend. Temperatures then warm up for the
early part of next week, then for the late part of the week another
chance for some light rain.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday Evening)
Issued at 631 PM CDT WED MAR 30 2016

Scattered light showers possible overnight but the thunderstorm
threat is minimal. Mostly VFR ceilings over northern west central MO
to start out but MVFR ceilings expected to fill in with the passage
of a cold front during the pre-dawn hours. NAM model sounding
suggests IFR ceilings for a handful of hours a few hours either side
of sunrise. Do note a few upstream IFR observations over southern NE
so it's certainly possible. Will leave out of TAFs for now and amend
if necessary. Otherwise, expect MVFR ceilings will prevail for much
of THursday before lifting in the mid/late afternoon hours. Could
also see a band of spotty light showers move across northwest and
west central MO very late afternoon/early evening with the passage of
a secondary cold front.

&&

.EAX Watches/Warnings/Advisories...
KS...None.
MO...None.
&&

DISCUSSION...Leighton
AVIATION...Laflin
Hazardous weather outlook, Mar 30, 8:52 PM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
852 PM CDT WED MAR 30 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-010200-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
852 PM CDT WED MAR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

 THUNDERSTORMS WILL BE POSSIBLE ACROSS THE LOWER MISSOURI VALLEY
 OVERNIGHT TONIGHT. WHILE A STRONG WIND GUST OR SMALL HAIL CANNOT BE
 RULED OUT...SEVERE STORMS ARE NO LONGER EXPECTED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Special weather statement, Mar 31, 1:41 AM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
141 AM CDT THU MAR 31 2016

KSZ057-MOZ043-053-310715-
MIAMI KS-BATES MO-CASS MO-
141 AM CDT THU MAR 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MIAMI...CASS AND
NORTHWESTERN BATES COUNTIES UNTIL 215 AM CDT...

AT 140 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DREXEL...OR 10 MILES SOUTH OF LOUISBURG...MOVING NORTHEAST AT 45 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HARRISONVILLE...PECULIAR...LOUISBURG...GARDEN CITY...ARCHIE...DREXEL...
CLEVELAND...FREEMAN...LAKE ANNETTE...WEST LINE AND MERWIN.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3839 9461 3839 9466 3859 9478 3878 9436
      3852 9417 3837 9461
TIME...MOT...LOC 0640Z 242DEG 39KT 3848 9461

MURRAY
Special weather statement, Mar 31, 2:15 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
215 AM CDT THU MAR 31 2016

MOZ043-044-053-054-310745-
HENRY MO-JOHNSON MO-BATES MO-CASS MO-
215 AM CDT THU MAR 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JOHNSON...
SOUTHEASTERN CASS...NORTHEASTERN BATES AND NORTHWESTERN HENRY
COUNTIES UNTIL 245 AM CDT...

AT 214 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ADRIAN...MOVING NORTHEAST AT 40 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ADRIAN...GARDEN CITY...ARCHIE...URICH...CREIGHTON...HARTWELL...BALLARD...
QUICK CITY AND LA TOUR.

LAT...LON 3828 9427 3855 9442 3870 9406 3841 9387
TIME...MOT...LOC 0714Z 243DEG 35KT 3839 9432

MURRAY
Special weather statement, Mar 31, 2:49 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
249 AM CDT THU MAR 31 2016

MOZ044-045-054-310815-
HENRY MO-PETTIS MO-JOHNSON MO-
249 AM CDT THU MAR 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PETTIS...
SOUTHEASTERN JOHNSON AND NORTHEASTERN HENRY COUNTIES UNTIL 315 AM
CDT...

AT 248 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LEETON...OR 10 MILES NORTHWEST OF WINDSOR...MOVING EAST AT 50 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WINDSOR...KNOB NOSTER...WHITEMAN AIR FORCE BASE...LA MONTE...LEETON...
GREEN RIDGE...CALHOUN...WHITEMAN AFB AND POST OAK.

LAT...LON 3869 9386 3883 9335 3857 9323 3851 9348
      3851 9351 3850 9352 3844 9375
TIME...MOT...LOC 0748Z 254DEG 42KT 3860 9370

MURRAY

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 1:41 AM CDTSpecial Weather StatementEAXCass34 min
Mar 31, 2:15 AM CDTSpecial Weather StatementEAXCass30 min
Mar 31, 4:44 AM CDTSpecial Weather StatementEAXRandolph31 min

Nearby

Special Weather Statements in Missouri, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.